question-icon

What Causes Headaches,high Fever,rash,joint Pain When On Steroids Fro Hepatitis?

default
Posted on Mon, 21 Apr 2014
Question: my wife has been diagnosed with auto-immune hepatitis. the doctor started her on steroids. since then she has developed severe headaches, high fever, rash, soreness in joints, weakness, and dilerium. the doctors have no answers. do you?
doctor
Answered by Dr. Ivo Ditah (2 hours later)
Brief Answer: ?Cryoglobulinemia Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about what you wife is experiencing. I understand how distressing it can be to watch a loved one battle through all this. From the symptoms you have reported, am wondering if she is not having cryoglobulinemia, a form of vasculitis. This is often associated with hepatitis C infection and would love to know if she were tested for this infection. I will very much appreciate if her doctors can look into this and rule it out as a possibility. What is the state of her liver function? Delirium may signal a failing liver that is unable to clear toxins fro the body leading to hepatic encephalopathy. If the numbers are of huge concern, then they should strongly consider giving her a drug to hep address this condition. I understand this is for sure a very difficult state of affairs. If you have her results, I will like you to upload them as an attachment so that I can take a closer look and get back to you should I have new thoughts. I hope this helps. I wish you both well and I really hope she gets to find the exact cause to this and provide a permanent solution to her. Thanks for using our services and feel free to ask for more information and clarifications if need be. Dr. Ivo, MD.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ivo Ditah (18 hours later)
dr. ditah....you asked about my wifes numbers on her liver function. about a week ago she was tested and was told that they were in a good range. I do not know the exact numbers but the doctors did not think they were a concern. as I understand that is what the steroids are for. hopefully this information helps. please reply.
doctor
Answered by Dr. Ivo Ditah (5 hours later)
Brief Answer: Thanks Detailed Answer: Hi and thanks for this information. It helps and makes me to think that these headaches and delirium are not related to a failing liver as the numbers are all normal. Did all these symptoms start after she began taking the medication? If this is the case, I will want her doctors to take a look at the medication. I will not mind if they can create a therapeutic window and pause this drug for a while to see whether these symptoms would regress. Should they regress, then the steroids may be the cause. New formulations or entirely a new class of medications may be used to address this condition. Ask your doctors about this and let's hear what they say about it. Hope to hear from you. Thanks. Dr. Ivo, MD.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3984 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Headaches,high Fever,rash,joint Pain When On Steroids Fro Hepatitis?

Brief Answer: ?Cryoglobulinemia Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about what you wife is experiencing. I understand how distressing it can be to watch a loved one battle through all this. From the symptoms you have reported, am wondering if she is not having cryoglobulinemia, a form of vasculitis. This is often associated with hepatitis C infection and would love to know if she were tested for this infection. I will very much appreciate if her doctors can look into this and rule it out as a possibility. What is the state of her liver function? Delirium may signal a failing liver that is unable to clear toxins fro the body leading to hepatic encephalopathy. If the numbers are of huge concern, then they should strongly consider giving her a drug to hep address this condition. I understand this is for sure a very difficult state of affairs. If you have her results, I will like you to upload them as an attachment so that I can take a closer look and get back to you should I have new thoughts. I hope this helps. I wish you both well and I really hope she gets to find the exact cause to this and provide a permanent solution to her. Thanks for using our services and feel free to ask for more information and clarifications if need be. Dr. Ivo, MD.